MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C0715
Medical Device Problem Codes Detachment Of Device Component (1104); Stretched (1601); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please note that the following device code also applies to this complaint: (b)(4).The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The device was implanted into the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400's (pc400's).During the procedure, the physician advanced a pc400 through the px slim delivery microcatheter (px slim) without experiencing any resistance but decided to retract the coil in order to reposition it.While retracting the pc400, the physician encountered slight resistance.Subsequently, the pc400 became stretched and unintentionally detached within the px slim.Therefore, the physician pushed the pc400 into the target vessel using the pusher assembly and then completed the procedure using new penumbra smart coils, pod coils and the same px slim.It should be noted that the physician used a rotating hemostasis valve (rhv) and maintained a continuous flush during the procedure.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6297650
Report Number3005168196-2017-00142
Device Sequence Number13766022
Product Code HCG
UDI-Device Identifier00814548010908
UDI-Public00814548010908
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2023
Device Catalogue Number4004C0715
Device Lot NumberF64134
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2017
Initial Report FDA Received Date02/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1